Alert archive / Tennessee / Special Weather Statements in 2021
Special Weather Statement, NWS Nashville, TN
NWS Nashville, TN issued this special weather statement at Jan 25, 2021, 8:18 PM CST for Smith County, Wilson County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 25, 2021, 8:18 PM CST (02:18 UTC)
- Expired
- Jan 25, 2021, 8:45 PM CST
- In force
- 27 min
- Issued by
- NWS Nashville, TN
Counties Smith County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 34 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.3 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 548 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 654 m²/s²
- 0-3 km storm-relative helicity
- 735 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted.
842 WWUS84 KOHX 260218 SPSOHX Special Weather Statement National Weather Service Nashville TN 818 PM CST Mon Jan 25 2021 TNZ028-030-260245- Wilson TN-Smith TN- 818 PM CST Mon Jan 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SMITH AND CENTRAL WILSON COUNTIES UNTIL 845 PM CST... At 818 PM CST, Doppler radar was tracking a strong thunderstorm over Lebanon, moving east at 30 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lebanon, Carthage, Gordonsville, Hickman, South Carthage and Tuckers Crossroads. This includes the following highways... Interstate 40 between mile markers 234 and 258. Interstate 840 between mile markers 74 and 76. LAT...LON 3614 8637 3625 8637 3633 8592 3612 8592 TIME...MOT...LOC 0218Z 264DEG 26KT 3619 8629 $$ Shamburger
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jan 25, 5:35 PM CST, 2 hours 43 minutes earlier.
Area forecast discussion, Jan 25, 5:35 PM CST, 2 hours 43 minutes before
Area Forecast Discussion National Weather Service Nashville TN 535 PM CST Mon Jan 25 2021 .UPDATE... FOR 00Z AVIATION DISCUSSION. && .DISCUSSION... A line of heavy showers is currently moving across Middle Tennessee mainly north of I-40. These showers earlier produced some strong winds at the surface, but they have since diminished somewhat. An ACARS sounding for BNA taken at 1709Z shows very little CAPE with nearly total saturation from the surface up to about 650 mb. There is some speed and directional shear in the low-levels, but at this time helicities aren't excessive. A warm front that moved northward through Middle Tennessee overnight has become quasi-stationary near the TN/KY border, so most of Middle Tennessee is now in the warm, moist sector. A pre-frontal trough will swing through the mid state later this afternoon and evening, and this will provide some focus for the expected storms. The HRRR does suggest some convective organization along this boundary, but given the lack of instability in this air mass, it still appears that the primary threats are going to be wind-related. SPC currently gives us a 5% risk of damaging winds and a 2% risk of tornadoes in the marginal/slight risk area, which covers nearly all of Middle Tennessee. Even though the bulk of the active weather will move across and exit the mid state overnight, the cold front won't actually arrive until Wednesday. That's going to be our next chance of rain, with perhaps some snow for the Cumberland Plateau Wednesday night. (It's going to be another battle of cold air vs. moisture.) After that, look for cooler temperatures the remainder of the week, with perhaps a weekend cold front representing our next chance of rain. && .AVIATION... 00Z TAF DISCUSSION. Showers and occasional storms will impact BNA/MQY/CSV through the evening which will reduce vis to IFR conditions periodically. A surface front will move through the area from west to east which will shut off rain chances by 07z. Cigs will gradually improve to VFR for the remainder of the taf period by the morning. Behind the surface front winds will shift to the WSW. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......08 AVIATION........Reagan
Hazardous weather outlook, Jan 25, 4:00 AM CST, 16 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 400 AM CST Mon Jan 25 2021 TNZ005>011-023>034-056>066-075-077>080-093>095-261130- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 400 AM CST Mon Jan 25 2021 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Isolated strong to severe thunderstorms are possible this afternoon and early evening. A quick spinup is even possible. Locally heavy rain may still occur, with a small chance of localized minor flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible later today. 07
In the hours before
Special weather statement, Jan 25, 5:28 PM CST, 2 hours 50 minutes before
Special Weather Statement
National Weather Service Nashville TN
528 PM CST Mon Jan 25 2021
TNZ056>058-060-093-260000-
Hickman TN-Wayne TN-Lewis TN-Maury TN-Perry TN-
528 PM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR LEWIS...NORTHWESTERN WAYNE...WEST
CENTRAL MAURY...PERRY AND HICKMAN COUNTIES UNTIL 600 PM CST...
At 527 PM CST, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Linden to Clifton.
Movement was northeast at 70 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Hohenwald, Centerville, Linden, Lobelville, Gordonsburg, Kimmins,
Mousetail Landing State Park, Hampshire, Pleasantville, Primm
Springs, Flatwoods and Nunnelly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3547 8802 3548 8799 3551 8798 3553 8798
3562 8804 3566 8802 3572 8804 3576 8799
3592 8722 3548 8729 3540 8794 3539 8802
3540 8798 3541 8797 3541 8798 3543 8803
3545 8804
TIME...MOT...LOC 2327Z 242DEG 59KT 3562 8782 3545 8803
ShamburgerSpecial weather statement, Jan 25, 5:54 PM CST, 2 hours 24 minutes before
Special Weather Statement National Weather Service Nashville TN 554 PM CST Mon Jan 25 2021 TNZ024-025-260030- Dickson TN-Humphreys TN- 554 PM CST Mon Jan 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DICKSON AND EAST CENTRAL HUMPHREYS COUNTIES UNTIL 630 PM CST... At 554 PM CST, Doppler radar was tracking a strong thunderstorm near Waverly, moving east at 65 mph. Pea to half inch size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Dickson, Waverly, White Bluff, McEwen and Charlotte. LAT...LON 3597 8777 3608 8782 3627 8727 3611 8718 TIME...MOT...LOC 2354Z 247DEG 56KT 3605 8771 Shamburger
Special weather statement, Jan 25, 6:14 PM CST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
614 PM CST Mon Jan 25 2021
TNZ024-056-057-260100-
Hickman TN-Humphreys TN-Perry TN-
614 PM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR PERRY...SOUTHEASTERN HUMPHREYS
AND WESTERN HICKMAN COUNTIES UNTIL 700 PM CST...
At 614 PM CST, Doppler radar was tracking a strong thunderstorm over
Parsons, or 12 miles southeast of Natchez Trace State Forest, moving
east at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Centerville, Linden, Lobelville, Mousetail Landing State Park,
Pinewood, Pleasantville, Nunnelly and Bucksnort.
This includes Interstate 40 between mile markers 147 and 159.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Tornado Watch remains in effect until 100 AM CST for Middle
Tennessee.
LAT...LON 3566 8802 3572 8804 3577 8799 3598 8750
3568 8737 3564 8756 3565 8757 3565 8759
3564 8761 3556 8800 3562 8804
TIME...MOT...LOC 0014Z 251DEG 38KT 3563 8809
ShamburgerLocal storm report, Jan 25, 7:10 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
710 PM CST MON JAN 25 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 5 WNW MURFREESBORO 35.88N 86.48W
01/25/2021 E1.00 INCH RUTHERFORD TN SOCIAL MEDIA
AT I-24 AND I-840
&&
EVENT NUMBER OHX2100061
SCHAPERSpecial weather statement, Jan 25, 7:21 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Nashville TN
721 PM CST Mon Jan 25 2021
TNZ027-059-062-260200-
Rutherford TN-Williamson TN-Davidson TN-
721 PM CST Mon Jan 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DAVIDSON...NORTHWESTERN
RUTHERFORD AND WILLIAMSON COUNTIES UNTIL 800 PM CST...
At 721 PM CST, Doppler radar was tracking a strong thunderstorm near
Fairview, or 14 miles southeast of Dickson, moving east at 45 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
South Nashville, Franklin, Smyrna, Brentwood, La Vergne,
Nolensville, Forest Hills, Oak Hill, Belle Meade, Bellevue, Antioch,
Fairview, Berry Hill, Natchez Trace At Highway 96, Leipers Fork and
Percy Priest Lake.
This includes the following highways...
Interstate 40 between mile markers 182 and 184, between mile markers
192 and 198, and between mile markers 213 and 222.
Interstate 65 between mile markers 62 and 81.
Interstate 24 between mile markers 52 and 73.
Interstate 840 between mile markers 7 and 16, and between mile
markers 47 and 52.
A Tornado Watch remains in effect until 100 AM CST for Middle
Tennessee.
LAT...LON 3586 8648 3585 8721 3605 8718 3605 8714
3604 8711 3604 8706 3605 8705 3604 8704
3608 8704 3618 8658
TIME...MOT...LOC 0121Z 258DEG 39KT 3593 8716
ShamburgerSpecial weather statement, Jan 25, 8:18 PM CST, 0 minutes before
Special Weather Statement National Weather Service Nashville TN 818 PM CST Mon Jan 25 2021 TNZ028-030-260245- Wilson TN-Smith TN- 818 PM CST Mon Jan 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SMITH AND CENTRAL WILSON COUNTIES UNTIL 845 PM CST... At 818 PM CST, Doppler radar was tracking a strong thunderstorm over Lebanon, moving east at 30 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Lebanon, Carthage, Gordonsville, Hickman, South Carthage and Tuckers Crossroads. This includes the following highways... Interstate 40 between mile markers 234 and 258. Interstate 840 between mile markers 74 and 76. LAT...LON 3614 8637 3625 8637 3633 8592 3612 8592 TIME...MOT...LOC 0218Z 264DEG 26KT 3619 8629 Shamburger
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 6:14 PM CST | Special Weather Statement | OHX | Hickman, Perry | 46 min |
| Jan 25, 6:18 PM CST | Severe Thunderstorm Warning | OHX | Cannon, Davidson, Maury, Rutherford, Williamson, Wilson | 42 min |
| Jan 25, 6:59 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Maury, Williamson | 31 min |
| Jan 25, 7:21 PM CST | Special Weather Statement | OHX | Williamson | 39 min |
| Jan 25, 7:51 PM CST | Areal Flood Advisory | OHX | Davidson, Dickson, Hickman, Williamson | 5 hr |
| Jan 25, 8:39 PM CST | Special Weather Statement | OHX | Wilson | 36 min |
| Jan 25, 9:10 PM CST | Areal Flood Advisory | OHX | Maury, Rutherford, Williamson, Wilson | 2 hr |
| Jan 25, 9:21 PM CST | Special Weather Statement | OHX | Cannon, Rutherford | 24 min |
| Jan 25, 9:28 PM CST | Special Weather Statement | OHX | Putnam | 32 min |
| Jan 25, 9:36 PM CST | Special Weather Statement | OHX | Bedford | 24 min |
| Jan 25, 9:55 PM CST | Special Weather Statement | OHX | Bedford, Coffee | 35 min |
| Jan 26, 8:08 AM CST | River Flood Advisory | OHX | Montgomery, Robertson | 6 hr |
Nearby
Special Weather Statements in Tennessee, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.